Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2007, 3:04 PM CDT for Hempstead County, Arkansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 3:04 PM CDT (20:04 UTC)
- Expired
- May 10, 2007, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:40 PM CDT | TSTM WND DMG | 5 N Hope, AR | FEW TREES BLOWN DOWN BETWEEN HOPE AND OAKHAVEN. |
| May 10, 4:10 PM CDT | HAIL 0.75 | 2 E Mccaskill, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 102006 SVRSHV ARC057-102100- /O.NEW.KSHV.SV.W.0151.070510T2004Z-070510T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 304 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 400 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF HOPE...AND MOVING NORTH AT 25 MPH. ANOTHER THUNDERSTORM...THAT MAY BECOME SEVERE...WAS DEVELOPING 15 MILES SOUTH OF HOPE...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF HOPE BY 315 PM CDT... NEAR HOPE AT 330 PM... WASHINGTON BY 335 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3348 9373 3349 9351 3392 9355 3393 9380 $$ 03
1 follow-up statement
000 WWUS54 KSHV 102028 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT THU MAY 10 2007 ARC057-102100- /O.CON.KSHV.SV.W.0151.000000T0000Z-070510T2100Z/ HEMPSTEAD AR- 325 PM CDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR HEMPSTEAD COUNTY... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HOPE AND SHEPPARD...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOPE...AND SHEPPARD...BY 335 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3348 9373 3349 9351 3392 9355 3393 9380 $$ 03
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:18 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 10, 10:18 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 AM CDT THU MAY 10 2007 ...AN UPDATE TO THE FORECAST PACKAGE IS NOT EXPECTED AT THIS TIME... .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER-LEVEL LOW MOVING SOUTHEAST ACROSS TEXAS AT MID-MORNING. THE UPPER LOW IS STILL EXPECTED TO REACH SOUTHWEST LOUISIANA BY FRIDAY MORNING...THEN GRADUALLY SHIFT OFFSHORE. IT STILL LOOKS LIKE MORE OF THE SAME WILL BE ON TAP FOR THIS AFTERNOON AND EVENING. AS THE UPPER LOW APPROACHES OUR AREA... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE AND COVERAGE AND INTENSITY THIS AFTERNOON. WITH MID-TROPOSPHERIC LAPSE RATES STEEPENING DUE TO THE APPROACH OF THE UPPER-LEVEL LOW...WE CANNOT RULE OUT SOME SEVERE STORMS THIS AFTERNOON. THE ONGOING FORECAST PACKAGE LOOKS TO BE IN DECENT SHAPE AND NO CHANGES WILL BE MADE AT THE PRESENT TIME. I WILL CONTINUE TO MONITOR RAIN PROBABILITY TRENDS AND UPDATE IF NEEDED. /21/ && .AVIATION... WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL TEXAS...MOVING SOUTHEASTWARD. A FEW LIFR CIGS ARE PERSISTING...BUT ALL SITES SHOULD IMPROVE TO VFR LATE THIS MORNING. A SMALL BROKEN LINE OF -TSRA STRETCHES FROM SE OK INTO NE TX. STORM MOTION IS TO THE N AROUND THE LOW. EXPECT GREATER COVERAGE INTO THE HEAT OF THE DAY WITH VCTS FCST AT MOST SITES...WHICH WILL BE AMENDED AS NEEDED FOR ORGANIZED CLUSTERS LATER TODAY. 12Z SOUNDING IS A LITTLE OFF ON SOME PARAMETERS DUE TO THE RH SENSOR FAILURE. WET BULB ZERO IS EST. TO BE AROUND 10KFT. SO...SOME HAIL IS POSSIBLE LATE THIS MORNING AND LIKELY MOST OF THE AFTERNOON. SFC WINDS WILL PREVAIL FOR MOST FROM THE SE 5 TO 10 KTS OR L/V WITH SOME GUSTS NEAR DOWNPOURS. LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND DEPENDENT ON DIURNALLY-DRIVEN CONVECTION TODAY. FOG DEVELOPMENT WILL LIKELY BE AN ISSUE EARLY TOMORROW. VLIFR-LIFR CONDITIONS WILL BE POSSIBLE AT MOST TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY MORNING...HIGHLY DEPENDENT ON CONVECTION TODAY./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 65 87 66 / 50 40 40 30 MLU 87 64 87 65 / 50 40 40 30 DEQ 83 63 83 63 / 60 40 40 30 TXK 84 64 85 65 / 60 40 40 30 ELD 86 63 86 63 / 50 40 40 30 TYR 83 64 84 65 / 60 40 40 30 GGG 84 63 86 65 / 60 40 40 30 LFK 85 66 86 66 / 50 40 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...GMC
Hazardous weather outlook, May 10, 10:49 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1049 AM CDT THU MAY 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1049 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE FOUR STATE REGION. THE MAIN RISKS WITH ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN HOUR. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST LOUISIANA. AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. SIMILAR TO PREVIOUS DAYS...SOME OF THE STORMS MAY BECOME SEVERE. THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. BUTTS
In the hours before
Local storm report, May 10, 2:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL MAGNOLIA 33.27N 93.24W
05/10/2007 E1.00 INCH COLUMBIA AR TRAINED SPOTTER
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:32 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 43 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.